Alert archive / Florida / Special Weather Statements in 2024

Special Weather Statement, NWS Tallahassee, FL

July 20, 2024Madison County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 20, 2024, 1:21 PM EDT for Madison County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2024, 1:21 PM EDT (17:21 UTC)
Expired
Jul 20, 2024, 1:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Hail
0.00 in
Wind
40

County Madison County, FL

The radar

The Moody AFB radar (KVAX), 50 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2024-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2024-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
787 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

991 
WWUS82 KTAE 201721
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
121 PM EDT Sat Jul 20 2024
 
FLZ019-201745-
Madison FL-
121 PM EDT Sat Jul 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MADISON COUNTY
THROUGH 145 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Madison, Lee, Cherry Lake, Hanson, and Pinetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3049 8324 3036 8337 3045 8355 3064 8346
      3063 8329 3062 8327 3059 8326 3055 8326
      3052 8324
TIME...MOT...LOC 1720Z 211DEG 13KT 3047 8342 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 10:57 AM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 20, 10:57 AM EDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1057 AM EDT Sat Jul 20 2024

...New UPDATE...

.UPDATE...
Issued at 1053 AM EDT Sat Jul 20 2024

Morning storms along the Panhandle coast are continuing with
activity expected to continue to develop and progress inland with
heating of the day and southerly flow driving activity northward.
Current forecast looks on track so have not made any changes this
morning.

&&

.NEAR TERM...
(Today and tonight)
Issued at 337 AM EDT Sat Jul 20 2024

Wash, rinse, repeat. No major changes to the upper pattern for this
period. Upper troughing remains from the northeast US southwest to
the southern Plains and the subtropical ridge off the east coast. A
weak frontal boundary is positioned to the northwest of the forecast
area and will slowly retreat westward today. Deep tropical moisture
remains in place with PWATs north of 2 inches. Consensus of the CAMs
models show convection developing offshore over the next few hours
towards dawn then working inland this morning, first along the
panhandle coast then spreading southeast into Apalachee Bay then
working northeast and east through the day. Have likely rain chances
spreading from southwest to northeast with a healthy scattered to
numerous coverage by the afternoon. Convection should follow the
diurnal trend with decreasing coverage into the evening then waning
overnight. 1-2 inches of rainfall with locally higher amounts can be
expected this period, favoring the southern half of the CWA and
especially in coastal sections. Heavy downpours and localized
nuisance style flooding could occur underneath slow moving and
training of storms. WPC outlooked much of the area today in a
marginal risk for excessive rainfall. Highs today will reach the
upper 80s to low 90s with lows tonight falling into the mid 70s.

&&

.SHORT TERM...
(Sunday through Monday night)
Issued at 337 AM EDT Sat Jul 20 2024

There isn't much change from the last week throughout the short
term. Diurnally forced storms within a deeply moist atmospheric
column persists. Any storm could lead to localized flash flooding
as heavy downpours are the primary hazard.

Expect daytime highs in the low to mid 90s with overnight lows in
the low to mid 70s.

&&

.LONG TERM...
(Tuesday through Friday)
Issued at 337 AM EDT Sat Jul 20 2024

Throughout the long term the ridge to our east begins to gradually
push westward. This will reduce PoPs slightly as the moisture axis
of higher PWATs also shifts to our west. With the surface flow
remaining southerly, the sea breeze will still act as a diurnal forcing
mechanism, initiating showers and storms every morning and
afternoon. Late in the work week a tropical wave riding along the
southern periphery of the ridge looks to cross the FL Peninsula
throughout the weekend. This would lead to higher PoP chances
given the mid-level support. This tropical wave is currently
expected to remain broad as it moves westward.

Expect daytime highs generally in the low to mid 90s with
overnight lows generally in the mid to upper 70s.

&&

.AVIATION...
(12Z TAFS)
Issued at 609 AM EDT Sat Jul 20 2024

SHRA/TSRA currently developing over the Gulf waters and into the
western Florida panhandle. Expect this to continue this morning
with additional development eastward along the coast then moving
inland through the day. Have VCTS at each site and used HRRR for
timing. Brief periods of MVFR could occur underneath heavier
convection. Convection will wane this evening after dark. Towards
to end of the TAF period, MVFR cigs may develop at DHN/ABY.

&&

.MARINE...
Issued at 337 AM EDT Sat Jul 20 2024

Outside of daily chances for showers and thunderstorms, generally
pleasant boating conditions prevail. Southerly winds at around 10
knots or less continue with seas of 1 to 2 feet into at least mid
next week. Any thunderstorms will be capable of localized gusty
winds, higher waves, frequent lightning, and possible waterspouts.

&&

.FIRE WEATHER...
Issued at 337 AM EDT Sat Jul 20 2024

Low fire weather concerns are anticipated through the weekend and
into next week with wetter than normal conditions forecast and
relative humidities remaining high through the period.

&&

.HYDROLOGY...
Issued at 337 AM EDT Sat Jul 20 2024

Diurnal pop-up thunderstorms could lead to localized flooding
concerns where slow moving storms could produce several inches of
rainfall. Otherwise, there are currently no river flooding concerns.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   89  74  90  74 /  70  30  90  20
Panama City   88  78  89  78 /  70  60  80  40
Dothan        88  73  89  72 /  70  50  90  40
Albany        88  72  90  72 /  70  30  80  30
Valdosta      92  74  93  73 /  70  30  80  30
Cross City    92  75  93  75 /  70  30  80  20
Apalachicola  88  80  89  79 /  70  60  80  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Scholl
SHORT TERM...Oliver
LONG TERM....Oliver
AVIATION...Scholl
MARINE...Oliver
FIRE WEATHER...Scholl
HYDROLOGY...Oliver

In the hours before

Special weather statement, Jul 20, 11:02 AM EDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1002 AM CDT Sat Jul 20 2024

FLZ007>009-108-201545-
Central Walton FL-Holmes FL-South Walton FL-North Walton FL-
1002 AM CDT Sat Jul 20 2024

...A STRONG THUNDERSTORM WILL IMPACT WALTON AND SOUTHWESTERN HOLMES
COUNTIES THROUGH 1045 AM CDT...

At 1001 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Eglin Air Force Base, or 8 miles north of Santa Rosa
Beach, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Union,
Liberty, Freeport, Paxton, Ponce De Leon, Westville, Pond Creek,
Oakwood Hills, Cluster Springs, Gaskin, Portland, Alpine Heights,
Villa Tasso, Darlington, Blue Mountain Beach, Arrant Settlement, and
De Funiak Spring Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3038 8633 3045 8631 3048 8632 3046 8639
      3099 8639 3099 8604 3078 8584 3042 8612
      3042 8614 3043 8612 3044 8614 3044 8616
      3048 8614 3046 8619 3042 8622 3040 8621
      3038 8615 3033 8619 3038 8640 3040 8639
TIME...MOT...LOC 1501Z 211DEG 28KT 3050 8628

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

80-GONZALEZ
Local storm report, Jul 20, 12:21 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
1221 PM EDT Sat Jul 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     Tstm Wnd Dmg     I-75 at Exit 5          30.68N 83.22W
07/18/2024                   Lowndes            GA   Public

            A traffic signal was blown down at the
            intersection of Lakes Blvd and Mill Store
            Road.

&&
Special weather statement, Jul 20, 1:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
121 PM EDT Sat Jul 20 2024

FLZ019-201745-
Madison FL-
121 PM EDT Sat Jul 20 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MADISON COUNTY
THROUGH 145 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm over
Madison, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Madison, Lee, Cherry Lake, Hanson, and Pinetta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3049 8324 3036 8337 3045 8355 3064 8346
      3063 8329 3062 8327 3059 8326 3055 8326
      3052 8324
TIME...MOT...LOC 1720Z 211DEG 13KT 3047 8342

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 10:01 PM EDTSpecial Weather StatementTAEGadsden, Leon44 min
Jul 20, 8:18 AM EDTSpecial Marine WarningTAE57 min
Jul 20, 11:02 AM EDTSpecial Weather StatementTAEWalton43 min
Jul 20, 11:30 AM EDTAreal Flood AdvisoryTAEWalton2 hr
Jul 20, 12:08 PM EDTSpecial Marine WarningTAE97 min
Jul 20, 12:57 PM EDTAreal Flood AdvisoryTAEBay20 min
Jul 20, 1:17 PM EDTFlash Flood WarningTAEBay85 min
Jul 20, 2:20 PM EDTSpecial Weather StatementTAEGadsden40 min
Jul 20, 2:38 PM EDTSpecial Weather StatementTAELeon, Wakulla52 min
Jul 20, 2:46 PM EDTAreal Flood AdvisoryTAEGadsden, Leon119 min
Jul 20, 3:03 PM EDTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon57 min
Jul 20, 3:15 PM EDTFlash Flood WarningTAEGadsden, Leon90 min
Jul 20, 3:42 PM EDTSpecial Weather StatementTAELeon33 min
Jul 20, 2:16 PM EDTSpecial Weather StatementTAERandolph44 min
Jul 20, 3:25 PM EDTSpecial Weather StatementTAEColquitt35 min
Jul 20, 3:57 PM EDTSpecial Weather StatementTAEBrooks, Thomas33 min
Jul 20, 3:58 PM EDTSpecial Weather StatementTAEColquitt, Tift32 min
Jul 20, 4:00 PM EDTSpecial Weather StatementTAECook30 min
Jul 20, 4:05 PM EDTSevere Thunderstorm WarningTAEBrooks, Thomas20 min
Jul 20, 4:13 PM EDTSpecial Weather StatementTAEBen Hill, Berrien, Irwin, Tift, Turner, Worth62 min
Jul 20, 4:29 PM EDTAreal Flood AdvisoryTAEDougherty, Turner, Worth20 min
Jul 20, 4:49 PM EDTFlash Flood WarningTAEDougherty, Turner, Worth116 min
Jul 20, 4:58 PM EDTFlash Flood WarningTAEBen Hill, Irwin2 hr

Nearby

Special Weather Statements in Florida, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.